Derm Topics

Practical Dermoscopy – Part 1
dermascopy
by Sima Jain, MD on
Introduction Dermoscopy, also known as epiluminescence microscopy, epiluminoscopy or skin surface microscopy, is a noninvasive technique for examination of skin by using a high quality magnifying lens and powerful lighting system to visualize the skin (Figure 1). Although dermoscopy was initially used for the study of mainly pigmented lesions, in the past several years its utility in non-pigmen …
Patient Buzz: Should Dermatologists Recommend Hyaluronic Acid Supplements?
Hyaluronic Acid
by Allison Sit on
The Expert Weighs In In a recent interview on Good Morning America, dermatologist Dr. Whitney Bowe mentioned hyaluronic acid (HA) supplements as a possible treatment to moisturize dry skin. Since Dr. Bowe said research on these supplements is preliminary, how should you respond if a patient asks about oral HA? For an expert opinion, I consulted Wendy E. Roberts, MD, a dermatologist in private …
Cutaneous T-Cell Lymphoma – Part 1
Cutaneous T-cell lymphoma
by Misty Eleryan, MD, MS on
My Obsession with Cutaneous T-Cell Lymphoma (CTCL) – A Sneak Peek In preparation for an exciting new Resident-led session at the upcoming ODAC conference, titled “My Obsession with CTCL”, I wanted to give you an overview of this broad category of diseases. I just remember my first Dermatology Grand Rounds presentation as a new resident was covering the topic of sarcoidosis. In this discussi …
Patient Questions: Be Prepared for What Your Patients May Ask
Dermatology news
by Allison Sit on
Do you ever field odd-ball patient questions and wonder where the information they presented came from? The new “Patent Buzz” series addresses recent dermatology news from the consumer press and provides background on the conditions and treatments your patients may ask about at their next office visit. Allure: Do you need a face towel? Brides: Are gel nails safe? GMA: Skin tips …
Cutaneous Adverse Reaction – Friday Pop Quiz – 11/16
cutaneous adverse reaction
by NEXT STEPS IN DERM TEAM on
The patient developed this cutaneous adverse reaction 2 weeks after starting a clinical trial medication. What is the mechanism of action of the culprit medication? A). Epidermal growth factor receptor (EGFR) inhibitor B.) Tumor necrosis factor (TNF)-alpha inhibitor C.) Smoothened inhibitor D.) BRAF inhibitor E.) Programmed cell death (PD)-1 inhibitor To find out the correct answer a …